Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 241, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 30, 2002, 1:03 PM CST for Parker County, Tarrant County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2002, 1:03 PM CST (19:03 UTC)
- Expired
- Dec 30, 2002, 2:00 PM CST
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 1:15 PM CST | Thunderstorm Wind 61 E | Aledo, TX | Wind gusts to 70 mph were estimated along and south of Interstate 30 from the Aledo area eastward. |
| Dec 30, 1:15 PM CST | Thunderstorm Wind 61 E | Ft Worth, TX | Wind gusts to 70 mph were reported from the Parker County line eastward to Junction Loop 580. |
| Dec 30, 1:26 PM CST | Thunderstorm Wind 52 E | Ft Worth, TX | Wind gusts to 60 mph were reported in Edgecliff Village in the south part of Ft. Worth. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 10:55 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS54 KFWD 301903
SVRFTW
TXC367-439-302000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CST MON DEC 30 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PARKER COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 200 PM CST
* AT 103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM FROM 10 MILES SOUTHWEST OF RENO TO 16 MILES
SOUTH OF ALEDO...MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALEDO AROUND 105 PM CST
RENO...AZLE AROUND 115 PM CST
PELICAN BAY...LAKESIDE...BENBROOK AROUND 120 PM CST
WHITE SETTLEMENT...PECAN ACRES AROUND 125 PM CST
WESTWORTH...LAKE WORTH AROUND 130 PM CST
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
LAT...LON 3256 9717 3257 9762 3290 9766 3299 9755
3299 9723What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 12:18 PM CST, 45 minutes earlier.
Area forecast discussion, Dec 30, 12:18 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH COORDINATES. NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CST MON DEC 30 2002 NEW MODEL GUIDANCE IN REMARKABLE AGREEMENT WITH UPPER LOW MOVING SOUTHEAST INTO SOUTHERN TEXAS THROUGH THE EARLY MORNING HOURS TUESDAY. ASSOCIATED SURFACE LOW AND DRY LINE WILL ALSO MOVE SOUTHEAST KEEPING NORTH TEXAS IN THE MOIST AIR BEING CIRCULATED AROUND THE EASTERN/NORTHERN PERIPHERY OF SURFACE LOW. ETA AND NGM DEVELOP SIGNIFICANT QPF WITH MAIN VORT LOBE AND WRAP AROUND. THUS FLOOD WATCH HAS BEEN ISSUED FOR EASTERN TWO-THIRDS OF CWA PARTICULARLY WHERE SIX-HOUR FLASH FLOOD GUIDANCE VALUES OF LESS THAN 2 INCHES COULD EASILY BE EXCEEDED. A FEW PEAKS OF SUNSHINE WILL BE POSSIBLE THIS AFTERNOON WHICH CONCERNS ME A BIT WITH REGARD TO THE SEVERE THREAT. ANY ADDITIONAL HEATING WILL DESTABILIZE THE BOUNDARY LAYER WHICH WILL ALLOW MORE SURFACE-BASED CONVECTION. THIS MAY CERTAINLY INCREASE THE TORNADO THREAT LATER THIS AFTERNOON. UNTIL THE BOUNDARY LAYER IS TAPPED...STORMS SHOULD REMAIN ELEVATED WITH LARGE HAIL THE PRIMARY THREAT. ROBBINS .FWD... TX...FLOOD WATCH FOR THIS AFTERNOON THROUGH LATE TONIGHT FOR ZONES TXZ093>095...TXZ103>107...TXZ118>123...TXZ133>135...TXZ144>148... TXZ157>162...TXZ174>175.
Hazardous weather outlook, Dec 30, 12:35 PM CST, 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302230- HAZARDOUS WEATHER OUTLOOK...UPDATE #2 FOR DAY ONE NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS THE AREA TODAY. AS THE LOWER-LEVELS OF THE ATMOSPHERE CONTINUE TO DESTABILIZE...ISOLATED TORNADOES AND DAMAGING WINDS ARE BECOMING AN INCREASING THREAT OVER NORTH TEXAS. HOWEVER...THE PRIMARY THREAT CONTINUES TO BE LARGE HAIL AND FLASH FLOODING FROM HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. OUTSIDE OF THUNDERSTORM AREAS...WINDS WILL BE INCREASING DURING THE DAY TO BETWEEN 15 AND 25 MPH. CAUTION IS ADVISED ON AREA LAKES. IF WINDS INCREASE A BIT MORE...A WIND ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. ROBBINS
In the hours before
Local storm report, Dec 30, 12:50 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT MON DEC 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM POOLVILLE TX .75 INCH HAIL
12/30/02 PARKER REPORTED BY PUBLIC.
1208 PM AUBREY TX .75 INCH HAIL
12/30/02 DENTON REPORTED BY STORM
SPOTTER.
1218 PM ALVORD TX .75 INCH HAIL
12/30/02 WISE REPORTED BY HAM RADIO
OPERATOR.
1235 PM THE COLONY TX TORNADO
12/30/02 DENTON TOUCHDOWN AT LEGACY AND
HWY 121 AT 1230 PM.
PRELIMARY REPORTS
INDICATE SIGNIFIVCANT
WIND DAMAGE. . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1235 PM 5 S GAINESVILLE TX 1 INCH HAIL
12/30/02 COOKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DPS TROOPER.
0115 PM ALEDO TX WIND DAMAGE
12/30/02 PARKER 70 MPH WINDS ALONG AND
SOUTH OF I-30 FROM THE
ALEDO AREA EASTWARD.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM 11 WSW FORT WORTH TX WIND DAMAGE
12/30/02 TARRANT WINDS TO 70 MPH FROM
PARKER COUNTY LINE EAST
TO JUNCTION LOOP 580.
REPORTED BY HAM RADIO
OPERATOR.
0115 PM SHERMAN TX .75 INCH HAIL
12/30/02 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0125 PM THE COLONY TX TORNADO
12/30/02 DENTON ROOF OFF IN THE COLONY
MAINLY ALONG ALTA OAKS
STREET IN THE
COMMUNITY. OTHER WIND
DAMAGE REPORTED.
0126 PM EDGECLIFF VILLAGE TX WIND DAMAGE
12/30/02 TARRANT ESTIMATED 60 MPH WINDS
IN THE CITY. . REPORTED
BY OFF-DUTY NWS EMPLOYEE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:25 AM CST | Severe Thunderstorm Warning | FWD | Montague | 20 min |
| Dec 30, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Dec 30, 11:48 AM CST | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| Dec 30, 12:43 PM CST | Tornado Warning | FWD | Cooke, Denton | 47 min |
| Dec 30, 12:44 PM CST | Tornado Warning | FWD | Collin | 31 min |
| Dec 30, 1:09 PM CST | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| Dec 30, 1:22 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 53 min |
| Dec 30, 1:44 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 46 min |
| Dec 30, 1:49 PM CST | Tornado Warning | FWD | Ellis, Hill | 26 min |
| Dec 30, 2:11 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 64 min |
| Dec 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Dec 30, 2:13 PM CST | Tornado Warning | FWD | Ellis | 47 min |
| Dec 30, 2:19 PM CST | Tornado Warning | FWD | Dallas | 41 min |
| Dec 30, 2:23 PM CST | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Dec 30, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Hill, Navarro | 60 min |
| Dec 30, 2:36 PM CST | Flash Flood Warning | FWD | Collin, Dallas | 84 min |
| Dec 30, 2:36 PM CST | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Dec 30, 2:57 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 33 min |
| Dec 30, 3:28 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 62 min |
| Dec 30, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Bell | 42 min |
| Dec 30, 4:16 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, Limestone | 59 min |
| Dec 30, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 39 min |
| Dec 30, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| Dec 30, 5:12 PM CST | Severe Thunderstorm Warning | FWD | Milam | 33 min |
| Dec 30, 5:23 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.